Alert archive / Oregon / Red Flag Warnings in 2015
Red Flag Warning 9, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jul 19, 2015, 8:19 AM PDT. It took effect at Jul 19, 2015, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2015, 8:19 AM PDT (15:19 UTC)
- In effect from
- Jul 19, 2015, 12:00 PM PDT
- Expired
- Jul 19, 2015, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted, in the capitals the NWS used until 2016.
454 WWUS86 KPDT 191519 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 819 AM PDT SUN JUL 19 2015 ...VERY DRY AND BREEZY THIS AFTERNOON AND EVENING... .HIGH PRESSURE WILL ALLOW HOT AND DRY CONDITIONS TO PERSIST. HOWEVER...A WEAK DISTURBANCE DROPPING DOWN FROM THE NORTH WILL SHIFT WINDS WESTERLY AND INCREASE PRESSURE GRADIENTS. BREEZY WINDS WILL THEREFORE DEVELOP DURING THE AFTERNOON AND EVENING... ESPECIALLY IN AND AROUND THE EASTERN COLUMBIA RIVER GORGE. COMBINED WITH LOW RELATIVE HUMIDITY...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE. ORZ610-639-641-WAZ639-192300- /O.UPG.KPDT.FW.A.0006.150719T1900Z-150720T0300Z/ /O.NEW.KPDT.FW.W.0009.150719T1900Z-150720T0300Z/ EAST SLOPES OF CENTRAL OREGON CASCADES- EAST SLOPES OF THE NORTHERN OREGON CASCADES- LOWER COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 819 AM PDT SUN JUL 19 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN FIRE WEATHER ZONE 610...NORTHERN AND EASTERN PORTIONS. IN FIRE WEATHER ZONE 639...EASTERN PORTIONS. IN FIRE WEATHER ZONE 641...WESTERN PORTIONS IN OREGON. * TIMING...RELATIVE HUMIDITY WILL DECREASE THROUGH THE DAY AND WINDS WILL INCREASE DURING THE LATE AFTERNOON AND EVENING. * WIND...WESTERLY 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...13 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
461 WWUS86 KPDT 192159 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 259 PM PDT SUN JUL 19 2015 ...VERY DRY AND BREEZY THIS EVENING...WINDY AND DRY ON MONDAY AND TUESDAY... .A DRY WESTERLY FLOW WILL DEVELOP OVER THE REGION...AND SURFACE PRESSURE GRADIENTS WILL INCREASE OVER THE NEXT SEVERAL DAYS. BREEZY TO WINDY WESTERLY WINDS WILL THEREFORE DEVELOP EACH AFTERNOON AND EVENING ACROSS THE COLUMBIA BASIN. COMBINED WITH LOW RELATIVE HUMIDITY...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE. ORZ639-641-WAZ639-200300- /O.NEW.KPDT.FW.W.0010.150720T1900Z-150722T0300Z/ /O.CON.KPDT.FW.W.0009.000000T0000Z-150720T0300Z/ EAST SLOPES OF THE NORTHERN OREGON CASCADES- LOWER COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 259 PM PDT SUN JUL 19 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM NOON MONDAY TO 8 PM PDT TUESDAY FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO 8 PM PDT TUESDAY. * AFFECTED AREA...IN FIRE WEATHER ZONE 639...EASTERN PORTIONS. IN FIRE WEATHER ZONE 641...WESTERN PORTIONS IN OREGON TODAY...THE ENTIRE ZONE ON MONDAY AND TUESDAY. * TIMING...AFTERNOON RELATIVE HUMIDITY WILL BE VERY LOW EACH DAY...AND WINDS WILL INCREASE EACH AFTERNOON AND EVENING. * WIND...WESTERLY 10 TO 20 MPH WITH GUSTS TO 25 MPH TODAY. 15 TO 25 MPH WITH GUSTS TO 30 MPH MONDAY AND TUESDAY. * HUMIDITY...10 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WAZ641-675-200300- /O.NEW.KPDT.FW.W.0010.150720T1900Z-150722T0300Z/ LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 259 PM PDT SUN JUL 19 2015 ...RED FLAG WARNING IN EFFECT FROM NOON MONDAY TO 8 PM PDT TUESDAY FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO 8 PM PDT TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONES 641 AND 675. * TIMING...AFTERNOON RELATIVE HUMIDITY WILL BE VERY LOW EACH DAY...AND WINDS WILL INCREASE EACH AFTERNOON AND EVENING. * WIND...WESTERLY 15 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...10 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ610-200300- /O.CON.KPDT.FW.W.0009.000000T0000Z-150720T0300Z/ EAST SLOPES OF CENTRAL OREGON CASCADES- 259 PM PDT SUN JUL 19 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...IN FIRE WEATHER ZONE 610...NORTHERN AND EASTERN PORTIONS. * TIMING...RELATIVE HUMIDITY WILL BE VERY LOW THIS EVENING AND WINDS WILL INCREASE. * WIND...NORTHWESTERLY 10 TO 15 MPH WITH GUSTS TO 25 MPH. * HUMIDITY...12 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
825 WWUS86 KPDT 200312 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 812 PM PDT SUN JUL 19 2015 ...WINDY AND DRY MONDAY AND TUESDAY... .A DRY WESTERLY FLOW WILL DEVELOP OVER THE REGION...AND SURFACE PRESSURE GRADIENTS WILL INCREASE OVER THE NEXT SEVERAL DAYS. BREEZY TO WINDY WESTERLY WINDS WILL THEREFORE DEVELOP EACH AFTERNOON AND EVENING ACROSS THE COLUMBIA BASIN. COMBINED WITH LOW RELATIVE HUMIDITY...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE. ORZ639-641-WAZ639-201700- /O.EXP.KPDT.FW.W.0009.000000T0000Z-150720T0300Z/ /O.CON.KPDT.FW.W.0010.150720T1900Z-150722T0300Z/ EAST SLOPES OF THE NORTHERN OREGON CASCADES- LOWER COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 812 PM PDT SUN JUL 19 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 8 PM PDT TUESDAY FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...IN FIRE WEATHER ZONE 639...EASTERN PORTIONS. IN FIRE WEATHER ZONE 641...THE ENTIRE ZONE ON MONDAY AND TUESDAY. * TIMING...AFTERNOON RELATIVE HUMIDITY WILL BE VERY LOW EACH DAY...AND WINDS WILL INCREASE EACH AFTERNOON AND EVENING. * WIND...WESTERLY 10 TO 20 MPH WITH GUSTS TO 25 MPH TODAY. 15 TO 25 MPH WITH GUSTS TO 30 MPH MONDAY AND TUESDAY. * HUMIDITY...10 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ610-200415- /O.EXP.KPDT.FW.W.0009.000000T0000Z-150720T0300Z/ EAST SLOPES OF CENTRAL OREGON CASCADES- 812 PM PDT SUN JUL 19 2015 ...RED FLAG WARNING HAS EXPIRED FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY... WINDS ARE DECREASING THIS EVENING AND HUMIDITY IS SLOWLY RISING. $$ WAZ641-675-201700- /O.CON.KPDT.FW.W.0010.150720T1900Z-150722T0300Z/ LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 812 PM PDT SUN JUL 19 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 8 PM PDT TUESDAY FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...FIRE WEATHER ZONES 641 AND 675. * TIMING...AFTERNOON RELATIVE HUMIDITY WILL BE VERY LOW EACH DAY...AND WINDS WILL INCREASE EACH AFTERNOON AND EVENING. * WIND...WESTERLY 15 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...10 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 19, 2:30 AM PDT, 5 hours 49 minutes earlier.
Area forecast discussion, Jul 19, 2:30 AM PDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
230 AM PDT SUN JUL 19 2015
.SHORT TERM...TODAY THROUGH TUESDAY...AN UPPER RIDGE WILL BUILD OVER
THE FORECAST AREA AND PACIFIC NORTHWEST TODAY PROVIDING WARMING
TEMPERATURES WITH VERY DRY CONDITIONS. TODAY WILL BE THE WARMEST DAY
OF THE SHORT TERM (AND POSSIBLY THE LONG TERM AS WELL) FORECAST
PERIOD. THE MAIN THREAT TODAY WILL BE INCREASING WESTERLY WINDS
ALONG THE CASCADE EAST SLOPES...MAINLY IN OREGON BY AFTERNOON
CONTINUING INTO THE EVENING. THIS COMBINED WITH THE LOW RELATIVE
HUMIDITIES WILL RESULT IN CRITICAL FIRE CONDITIONS. THEREFORE A FIRE
WEATHER WATCH IS AND REMAINS IN EFFECT FOR TODAY FROM NOON UNTIL 8
PM THIS EVENING. MAY NEED TO ALSO CONSIDER ONE FOR MONDAY AFTERNOON
AND EVENING AS WELL FROM THE COLUMBIA GORGE EAST THROUGH THE LOWER
COLUMBIA BASIN AND THE BLUE MOUNTAIN FOOTHILLS DUE TO EXPECTED
INCREASING WINDS AGAIN ON MONDAY AND MONDAY EVENING. WILL LET THE
FIRE WEATHER SHIFT RE-EVALUATE THE SITUATION FOR MONDAY. IN THE MEAN
TIME THE FIRE WEATHER WATCH FOR TODAY MAY LIKELY BE UPGRADED TO A
RED FLAG WARNING LATER THIS MORNING. MAXIMUM TEMPERATURES TODAY WILL
RANGE FROM THE MID 90S TO AROUND 100 DEGREES IN THE LOWER ELEVATIONS
WITH 70S AND 80S IN THE MOUNTAINS. IT WILL COOL OFF A FEW DEGREES ON
MONDAY AS THE UPPER RIDGE WEAKENS...AND THEN FURTHER COOLING IS
EXPECTED ON TUESDAY. 88
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...AN UPPER LEVEL TROUGH
WILL MOVE ACROSS SOUTHERN CANADA TUESDAY. THIS WILL BRING A MARINE
PUSH TO THE PACIFIC NORTHWEST WITH BREEZY/WINDY CONDITIONS IN THE
COLUMBIA BASIN AND ADJACENT AREAS. IT WILL ALSO BRING A COOLING
TREND TO EASTERN WASHINGTON AND OREGON WEDNESDAY. AN UPPER LEVEL
TROUGH WILL MOVE ACROSS WASHINGTON AND OREGON WEDNESDAY NIGHT AND
THURSDAY WITH INCREASING MOISTURE AND INSTABILITY. THE TROUGH MAY
TRIGGER A FEW SHOWERS ALONG THE CASCADES AND NORTHEAST OREGON
MOUNTAINS WEDNESDAY. THUNDERSTORMS ARE POSSIBLE IN NORTHEAST
OREGON...MAINLY DURING AFTERNOON AND EVENING. MORE WIDESPREAD
SHOWERS AND THUNDERSTORMS WILL OCCUR THURSDAY AS MOISTURE AND
INSTABILITY WILL INCREASE WHILE THE TROUGH MOVES THROUGH EASTERN
WASHINGTON AND OREGON. FRIDAY WILL BE DRY DUE TO DRY AND STABLE
WESTERLY FLOW. ANOTHER TROUGH WILL DEEPEN OFFSHORE SATURDAY. THIS
WILL INCREASE MOISTURE AND INSTABILITY ACROSS THE AREA AGAIN AND
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS POSSIBLE. COONFIELD
&&
.AVIATION...06Z TAFS...VFR WITH SKC AT ALL TAFS THROUGH 00Z. FEW
CLOUDS PUSHING ACROSS CASCADES AFTER 00Z WITH G25KT AT KDLS.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 96 64 93 58 / 0 0 0 0
ALW 97 70 95 65 / 0 0 0 0
PSC 100 67 97 62 / 0 0 0 0
YKM 96 64 92 59 / 10 10 0 0
HRI 99 65 95 62 / 0 0 0 0
ELN 99 63 90 61 / 10 10 0 0
RDM 92 51 88 47 / 0 0 0 0
LGD 92 50 90 48 / 0 0 0 0
GCD 95 55 92 52 / 0 0 0 0
DLS 99 66 89 64 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM NOON PDT TODAY THROUGH THIS EVENING FOR
ORZ610-639-641.
WA...FIRE WEATHER WATCH FROM NOON PDT TODAY THROUGH THIS EVENING FOR
WAZ639.
&&
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
88/76/76The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:59 PM PDT | Red Flag Warning | PDT | 53 hr |
Nearby
Red Flag Warnings in Oregon, 2015Red Flag Warnings in Washington, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.